NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 10, 11:58 PM EST, 2 minutes earlier.
Area forecast discussion, Jan 10, 11:58 PM EST, 2 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1158 PM EST Sat Jan 10 2026
.SYNOPSIS...
A low pressure system moves through today, with light rain ending
this evening. A cold front will move through the area Sunday,
bringing snow showers, and much cooler temperatures heading into next
week.
&&
.NEAR TERM /THROUGH SUNDAY/...
Broad area of weak low pressure persists over the region today
providing rain showers and periods of light rain. Throughout the
afternoon, a cold front organizes and then pushes across the area
from west to east by the evening hours. Rain chances maximize during
the late afternoon and early evening as upper level forcing aids in
more widespread activity. Despite the coverage in precipitation,
overall rainfall amounts are light (less than one-quarter inch).
As the front accelerates through later today, westerly winds
increase to 10 to 15 mph with gusts ranging from 20 to 30 mph.
Temperatures drop from the 40s back into the mid to lower 30s late
this evening.
After the rain moves out, a potent mid-upper level system dropping
southeast through the Midwest and Great Lakes regions provides the
opportunity for increased snow shower chances late in the overnight
and through Sunday morning. As noted in the previous discussion, the
presence of the mid-upper level system (PV anomaly) and cold air
advection (steepening lapse rates) support the potential for enhanced
snow shower (possibly snow squall) activity, there are some limiting
factors. Even with the 12Z guidance suite this morning, the
sharpness of the front and delayed low-level cold air advection,
decreases the confidence of widespread snow squall coverage late
tonight into early Sunday morning. It may take until the better push
of colder air behind the first round of snow before road impacts
become more of an issue in snow showers. For now, will issue a
Special Weather Statement highlighting the potential for light snow
and slick spots for Sunday morning.
Special note for initial round of snow (midnight-5 am):
CAM guidance have highlighted an enhanced area of accumulating snow
(a couple of inches) on the northern apex of the first band of snow
that moves through. 12Z HREF indicates there is a least enough
confidence in this potential scenario to highlight it here in the
discussion. Until confidence increases, the forecast will not
reflect the higher-end solutions, but some localized increase in the
snowfall amounts will be provided (>1"). Confidence is expected to
increase later this evening as the system should be moving through
Illinois and Indiana. For now, a corridor of 1 to 2 counties wide
stretching from north of Dayton to Columbus appears to be the area
with the best chance of observing this.
&&
.SHORT TERM /SUNDAY NIGHT/...
As noted previously, snow shower activity is likely to continue
through the rest of the morning on Sunday. With the colder air
moving in scattered snow showers will result in sudden decreases in
visibility with the added potential for slick spots. A third and
final push of moisture and snow showers arrives late in the
afternoon, pushing south of the area by the evening hours. High
temperatures for the day likely occur during the overnight hours as
temperatures struggle to rise during the afternoon with snow shower
activity, northwest winds, and cloudy skies.
High pressure builds into the lower Ohio Valley Sunday night, with
temperatures across the region in the mid 20s (normal for mid Jan).
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Surface high pressure will remain in place across the Gulf States
Monday into Tuesday, helping to limit moisture across the Ohio
Valley. As a result, expect dry conditions to prevail along with a
warming trend through early in the week. Highs Monday will be in the
upper 30s to lower 40s, increasing into the mid 40s to lower 50s by
Tuesday.
A series of mid level short waves will drop down across the Great
Lakes region through the second half of the long term period, helping
to carve out a fairly deep upper level trough over the eastern CONUS
through the end of the week. The initial short wave will lead to a
developing chance for showers Tuesday night into Wednesday. Thermal
profiles will support rain with these showers initially, but as a
cold front moves through the region during the day on Wednesday,
temperatures will begin to drop off with any lingering pcpn
transitioning/changing to snow heading into Wednesday night.
Chances for snow showers will then persist at times through the rest
of the week, but any pops and coverage will be dependent on the
timing and placement of additional short wave energy. Below normal
temperatures can be expected Thursday through Saturday.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Snow will be the main concern for the TAFs through this forecast
period.
First, attention will be on a band of snow moving east through
Indiana. When this band arrives to the TAF sites, there is high
confidence in MVFR ceilings, MVFR to IFR visibilities, and gusty
westerly winds of at least 20-25 knots. This snow should only last
for an hour or two at any given location, after which, a very brief
period of VFR is expected.
Additional MVFR clouds, with occasional snow or snow showers, will
then occur through the morning. This will be less likely at
KCVG/KLUK, but more likely at the other airports further to the
north. For KILN/KDAY/KCMH/KLCK, a PROB30 group with additional snow
showers has been included. Confidence is low on exactly where these
snow showers will occur, but some brief IFR conditions will be
possible where they develop. Gusty west to west-northwest winds will
continue through the day as well.
By late afternoon / early evening, clouds should scatter out to VFR,
with winds diminishing to 10 knots or less after 00Z.
OUTLOOK...MVFR conditions are possible from Wednesday through
Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...McGinnis
NEAR TERM...McGinnis
SHORT TERM...McGinnis
LONG TERM...JGL
AVIATION...Hatzos
Special weather statement, Jan 10, 11:24 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1124 PM EST Sat Jan 10 2026
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-110900-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-
Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-
Logan-Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-
Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-
Hocking-Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Batesville, Milan, Versailles,
Osgood, Bright, Lawrenceburg, Hidden Valley, Greendale, Aurora,
Dillsboro, Rising Sun, Vevay, Carrollton, Warsaw, Florence,
Burlington, Oakbrook, Covington, Erlanger, Independence, Newport,
Fort Thomas, Highland Heights, Bellevue, Dayton, Alexandria,
Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler,
Augusta, Brooksville, Mount Olivet, Maysville, Tollesboro,
Head Of Grassy, Camp Dix, Vanceburg, Kenton, Ada, Celina,
Coldwater, Wapakoneta, St. Marys, New Bremen, Minster,
Greenville, Sidney, Bellefontaine, Marysville, Delaware, Troy,
Piqua, Tipp City, Urbana, Springfield, London, West Jefferson,
Plain City, Downtown Columbus, Newark, Eaton, Camden,
Downtown Dayton, Kettering, Beavercreek, Fairborn, Xenia,
Washington Court House, Circleville, Lancaster, Pickerington,
Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Landen,
Springboro, Franklin, Wilmington, Blanchester, Chillicothe,
Logan, Downtown Cincinnati, Milford, Summerside, Mount Carmel,
Mount Repose, Withamsville, Mulberry, Day Heights, Georgetown,
Mount Orab, Ripley, Aberdeen, Hillsboro, Greenfield, West Union,
Manchester, Peebles, Seaman, Winchester, Waverly, Pike Lake,
Piketon, Portsmouth, and Wheelersburg
1124 PM EST Sat Jan 10 2026
...SNOW MOVING IN OVERNIGHT...
Snow is expected across the area late tonight into early Sunday
morning. Some light accumulations are possible. With temperatures
falling, and reduced visibilities in the snow, travel conditions
may become difficult.
Additional snow showers are expected during the morning and early
afternoon. As snow showers move through, quick bursts of snow
will reduce visibility and result in light snow accumulations
which may cover roadways.
If traveling, allow extra time, and prepare for changes in
driving conditions.
HATZOS